Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 6, 2004, 4:54 PM PDT for Lyon County, Nevada. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 4:54 PM PDT (23:54 UTC)
- Expired
- Jul 6, 2004, 5:30 PM PDT
- In force
- 36 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
County Lyon County, NV
The radar
The Reno radar (KRGX), 41 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 2339 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 062354 SVRREV NVC019-070030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 453 PM PDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LYON COUNTY IN WESTERN NEVADA * UNTIL 530 PM PDT * AT 451 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 1 INCH DIAMETER HAIL...AND DAMAGING WIND GUSTS TO 70 MPH. THIS STORM WAS LOCATED NEAR STAGECOACH AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SILVER SPRINGS BY 510 PM PDT LAT...LON 3949 11936 3932 11944 3928 11908 3949 11911 $$ MJD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:20 PM PDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 6, 2:20 PM PDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 220 PM PDT TUE JUL 6 2004 .SHORT TERM... CONVECTION HAS STARTED OVER THE SIERRA THIS AFTERNOON...MAINLY SOUTH OF LAKE TAHOE TO MONO LAKE. LIGHTNING STRIKES EXTENDED FROM ALPINE COUNTY CA TO SOUTHERN LYON AND MINERAL COUNTIES NV SHORTLY AFTER 2 PM. THIS IS THE SAME GENERAL AREA THAT SCATTERED THUNDERSTORMS DEVELOPED ON TUESDAY. SATELLITE IMAGERY SHOWS DEVELOPING CLOUDS FARTHER NORTH...EXTENDING TO NEAR PYRAMID LAKE. GIVEN THE TIME OF DAY AND THE INSTABILITY IN PLACE WOULD EXPECT THUNDERSTORMS TO BEGIN IN THIS AREA OVER THE NEXT COUPLE OF HOURS. WILL CONTINUE WITH ISOLATED THUNDERSTORMS THIS EVENING IN THE RENO AREA EXTENDING TO NEAR FALLON. BELIEVE THIS ACTIVITY WILL REMAIN SOUTH OF LOVELOCK. WILL NEED TO KEEP AN EYE ON RAINFALL IN NORTHERN MONO COUNTY THIS AFTERNOON AS HEAVY RAIN OCCURRED THERE TUESDAY AFTERNOON...RANGING FROM A QUARTER INCH TO ONE INCH IN ONE HOUR. AN UPPER TROUGH MOVING INTO THE PACIFIC NORTHWEST WILL BRING SOME COOLING TO THE AREA WEDNESDAY AND THURSDAY...ALONG WITH AN INCREASE IN WINDS. WINDS SHOULD GUST TO 30 OR 35 MPH OVER MUCH OF THE CWA WEDNESDAY AND AGAIN THURSDAY AS THE TROUGH DROPS INTO THE NORTHERN GREAT BASIN. THE STRONGER WESTERLY FLOW WILL LIMIT THUNDERSTORM ACTIVITY TO THE FAR SOUTHERN PORTIONS OF THE CWA WEDNESDAY...MONO AND MINERAL COUNTIES...AND SHOULD DRY THE ENTIRE AREA OUT ON THURSDAY AND FRIDAY. TEMPERATURES COOLING TO LOWER 90S WEDNESDAY IN WESTERN NV VALLEYS AND UPPER 70S TO LOWER 80S MOUNTAINS. TEMPERATURES WILL DROP A COUPLE MORE DEGREES THURSDAY AND FRIDAY. RC .LONG TERM...SATURDAY THROUGH TUESDAY... VERY FEW GRID CHANGES TODAY...AS MODEL CONSENSUS CONTINUES TO BE FOR GENERAL UPPER TROUGHING ALONG THE PACIFIC COAST THROUGH THE EXTENDED...WITH MINOR WAVES SKIRTING THE REGION IN POSITIVELY TILTED SOUTHWEST FLOW ALOFT. THIS SHOULD LEAD TO RAIN FREE DAYS... WITH AVERAGE TO SLIGHTLY BELOW AVERAGE HIGH TEMPERATURES. IT IS ALSO EXPECTED TO BE SOMEWHAT WINDY AT TIMES AS MODERATE MID LEVEL WINDS MIX DOWN EACH AFTERNOON. SNYDER && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. &&
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:46 PM PDT | Severe Thunderstorm Warning | REV | Lyon | 59 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.